Concomitant Vitiligo and Psoriasis in a Patient Treated with Interferon Alfa-2a for Chronic Hepatitis B Infection
Article first published online: 30 SEP 2004
Volume 21, Issue 5, pages 577–579, September 2004
How to Cite
Seçkin, D., Durusoy, Ç. and Şahin, S. (2004), Concomitant Vitiligo and Psoriasis in a Patient Treated with Interferon Alfa-2a for Chronic Hepatitis B Infection. Pediatric Dermatology, 21: 577–579. doi: 10.1111/j.0736-8046.2004.21512.x
- Issue published online: 30 SEP 2004
- Article first published online: 30 SEP 2004
Abstract: Well-known cutaneous side effects of interferon (IFN)-alfa therapy include dry skin, pruritus, hair loss, and psoriasis. Presumably because of its potent immunomodulatory activity, the use of IFN-alfa has also led to the development of autoimmune diseases in susceptible individuals. Vitiligo, an autoimmune cutaneous disease, has been reported to occur during IFN-alfa therapy. We report a 10-year-old girl with chronic hepatitis B infection in whom IFN-alfa treatment induced de novo development of vitiligo and psoriasis. Neither skin condition improved after withdrawal of interferon treatment. Concomitant occurrence of vitiligo and psoriasis due to IFN-alfa has not been reported previously.